MAUDE Adverse Event Report: ARTHREX, INC. LAG DRILL GUIDE, 3.5 MM / 2.5 MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. LAG DRILL GUIDE, 3.5 MM / 2.5 MM; MANUAL INSTR, GENERAL SURGICAL
Model Number LAG DRILL GUIDE, 3.5 MM / 2.5 MM
Medical Device Problem Codes Break (1069); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/15/2024, it was reported by a facility representative via sems-(b)(4) that an ar-8963-21 lag drill guide had a drill bit get stuck inside the tissue protector guide, which snapped when trying to remove the drill bit (photo attached).No pieces broke off inside the patient.The surgeon stated that the tissue protector guide was warped, which was what caused the drill bit to get stuck in the first place.The case was completed with no further information.This was discovered during an open reduction internal fixation, tarso metatarsal joint dislocation procedure on (b)(6) 2024, with no reported patient harm.Additional information was received on 7/16/2024: there was no case delay reported.The case was completed without an arthrex product and completed by freehand.No adverse effects on the patient.Additional information was received on 08/01/2024: the drill bit part number is ar-8920dc cannulated drill bit, 3.5 mm.It could not be removed from the sleeve of the ar-8963-21 lag drill guide and is still inside the drill lag.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged, lag drill guide, 3.5 mm / 2.5 mm, ar-8963-21, was received for investigation.The visual investigation noted that the outer sleeve, the end cap, the inner sleeve, and the spring components were broken off (per drawing c1628).Functional testing could not be performed due to the damage of the device.The most likely cause for the reported failure can be attributed to excessive user-applied mechanical forces.

Brand Name
LAG DRILL GUIDE, 3.5 MM / 2.5 MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19905052
Report Number1220246-2024-07016
Device Sequence Number12978596
Product Code MDM
UDI-Device Identifier00888867364349
UDI-Public00888867364349
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLAG DRILL GUIDE, 3.5 MM / 2.5 MM
Device Catalogue NumberAR-8963-21
Device Lot Number1392101
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown